Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 81, NWS Charleston, WV

June 26, 20254 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 26, 2025, 9:36 PM EDT for 4 counties in West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2025, 9:36 PM EDT (01:36 UTC)
Expired
Jun 27, 2025, 12:45 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV

The radar

The Charleston,WV radar (KRLX), 46 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 10:30 PM EDTFLASH FLOOD1 Ene Oak Hill, WVLocal media and multiple social media posts report flash flooding along Main Street in Oak Hill.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WGUS51 KRLX 270136
FFWRLX
WVC015-019-039-067-270445-
/O.NEW.KRLX.FF.W.0081.250627T0136Z-250627T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
936 PM EDT Thu Jun 26 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  East Central Kanawha County in central West Virginia...
  Southwestern Clay County in north central West Virginia...
  Central Fayette County in southeastern West Virginia...
  Southwestern Nicholas County in southeastern West Virginia...

* Until 1245 AM EDT.

* At 936 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Charleston, Summersville, Fayetteville, Oak Hill, Marmet, Ansted, 
  Belle, Hawks Nest State Park, Coal Fork, Swiss, Bentree, Drennan, 
  Indore, Pond Gap, Kesslers Cross Lanes, Mount Nebo, Muddlety and 
  Canvas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3823 8168 3831 8167 3835 8132 3840 8095
      3841 8083 3829 8074 3812 8088 3807 8092
      3796 8113 3797 8123 3814 8116 3823 8123
      3825 8147

FLASH FLOOD...RADAR INDICATED

$$

26
1 follow-up statement
607 
WGUS71 KRLX 270451
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1251 AM EDT Fri Jun 27 2025

WVC015-019-039-067-270501-
/O.EXP.KRLX.FF.W.0081.000000T0000Z-250627T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay WV-Fayette WV-Kanawha WV-Nicholas WV-
1251 AM EDT Fri Jun 27 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL KANAWHA, 
SOUTHWESTERN CLAY, CENTRAL FAYETTE AND SOUTHWESTERN NICHOLAS 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3823 8168 3831 8167 3835 8132 3840 8095
      3841 8083 3829 8074 3812 8088 3807 8092
      3796 8113 3797 8123 3814 8116 3823 8123
      3825 8147

$$

JZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:16 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 26, 9:16 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
916 PM EDT Thu Jun 26 2025

.SYNOPSIS...
The heat wave continues through the end of the week for much of
the area, but eases up slightly as the chance for mainly
afternoon and evening showers and thunderstorms continues.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 8:30 PM Thursday...

Main change was to update the POPs to reflect some higher POPs
over central and southern parts of the CWA over the next several
hours, and also put in some Gusty Wind and Heavy Rain wording
for the weather grids through 04z/Midnight. Otherwise, no major
changes were made.

As of 130 PM Thursday...

Weather pattern has not change much during the past few days under
an influence of a dome of high pressure at the surface and at the
upper levels. Environment characterized by high CAPE, high PWATs,
and low shear may be conducive to severe downbursts through
this evening. SPC maintains a marginal risk for severe storms as
afternoon convection will gradually dissipate this evening. The
main threat will be damaging winds and heavy downpours.

Another muggy night is expected with lows generally in the lower 70s
lowlands, ranging into the mid 70s northeast mountains. A
renegade shower or two, or a storm may be possible tonight, so
kept slight chance PoPs for this activity through the overnight
hours. Patchy valley fog may once again develop especially over
areas that receive rain.

With similar environmental parameters, expect similar convective
development Friday afternoon and evening, perhaps more concentrated
across the mountains. Hot temperatures on Friday will reach the low
to mid 90s across the lowlands, ranging into the mid 70s northeast
mountains. With dewpoints in the lower 70s expected, heat index
values will likely reach or exceed the 100 degree mark across
the lowlands. Therefore, will maintain a Heat Advisory for these
areas Friday through Friday evening.

The upper level high/ridge slides east of the Appalachians
Friday night weakening its influence over our area. This could
maintain showers and storm activity going Friday night.

Another warm and muggy night is on tap Friday night, providing
little relief from the heat, especially for those without the
benefit of air conditioning.

&&

.SHORT TERM /FRIDAY NIGHT/...
As of 130 PM Thursday...

On Saturday, convective parameters will still be present with high
CAPE, poor deep layered shear and high PWATs. The increasingly
unstable conditions will add to a passing shortwave on Saturday,
enhancing convection to strong to severe. SPC keeps the entire area
under a marginal risk for severe storms.

Showers and storms will be less intense Saturday night and Sunday,
mainly nearby a frontal boundary expected to stall north of the
area. A brief surface high pressure emerges as the front lifts north
Monday. However, models suggest diurnal convection still possible.
WPC has a marginal risk for excessive rainfall for the entire area
for Monday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 130 PM Thursday...

Models bring a cold front crossing early Tuesday with showers
and thunderstorms likely. A high pressure builds behind the
front, promoting drier and cooler weather by the middle of next
week. Central guidance keeps highs around 90 and lows around 70
across the lowlands by Monday, before both tail off toward
normal heading into the middle of next week.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 800 PM Thursday...

Main change was to extend thunderstorm chances for some sites
for a couple hours after 00z, but will need to be monitoring
for needed AMDs as the situation is fluid with weak steering
flow and numerous colliding outflow boundaries. There is also a
chance that some activity currently over PBZs area could come
close to clipping CKB, but not confident on that right now.

Otherwise, should calm down overnight, with some fog expected
again courtesy of the humidity and recent rains. EKN will once
again be the prime risk for hitting IFR or LIFR, but also put
in prevailing lower visibility for all other terminals except
BKW. More showers and storms possible once more tomorrow, again
with gusty winds and heavy rain as a risk.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Moderate.

ALTERNATE SCENARIOS: Timing of thunderstorm dissipation may
vary from forecast. Fog formation timing and extent may vary
depending on cloud cover and recent rains.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 06/27/25
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    M    L    L    L    L    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    L    L    L    M
EKN CONSISTENCY  H    H    H    H    H    H    M    L    L    M    L    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H

AFTER 00Z SATURDAY...
IFR conditions possible in afternoon and evening thunderstorms,
and early morning fog, through Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory from 8 AM to 8 PM EDT Friday for WVZ005>011-
     013>020-024>031.
OH...Heat Advisory from 8 AM to 8 PM EDT Friday for OHZ066-067-075-
     076-083>087.
KY...Heat Advisory from 8 AM to 8 PM EDT Friday for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...FK/TRM/ARJ
NEAR TERM...FK/ARJ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...FK/ARJ
Hazardous weather outlook, Jun 26, 9:07 PM EDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
907 PM EDT Thu Jun 26 2025

VAZ003-004-WVZ032>034-039-040-515>526-280115-
Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
907 PM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central, northeast, northern, southeast and southern
West Virginia.

.DAY ONE...Tonight.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday
and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031-
280115-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-
907 PM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central, northern, southern and western West
Virginia.

.DAY ONE...Tonight.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday
and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Jun 26, 8:29 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
829 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Flash Flood      1 SE Chief Logan State  37.89N 81.99W
06/26/2025                   Logan              WV   911 Call Center

            Reports of flooding causing a washout along
            Snap Branch Road north of Logan.

&&

FMK
Special weather statement, Jun 26, 8:41 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
841 PM EDT Thu Jun 26 2025

KYZ103-105-WVZ005-270115-
Boyd KY-Lawrence KY-Wayne WV-
841 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BOYD...NORTHEASTERN
LAWRENCE AND NORTHWESTERN WAYNE COUNTIES THROUGH 915 PM EDT...

At 841 PM EDT, Doppler radar was tracking a strong thunderstorm near
Centerville, or near Wayne, moving west at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Louisa, Wayne, Yatesville Lake State Park, Fort Gay, Durbin,
Burnaugh, Centerville, Lockwood, Fallsburg, Genoa, Mavity, and
Buchanan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3826 8241 3810 8245 3810 8278 3837 8270
TIME...MOT...LOC 0041Z 102DEG 9KT 3820 8255

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jun 26, 9:13 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
913 PM EDT Thu Jun 26 2025

WVZ015-027-517-519-270145-
Clay WV-Kanawha WV-Northwest Nicholas WV-Northwest Fayette WV-
913 PM EDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NICHOLAS...EAST CENTRAL
KANAWHA...SOUTHERN CLAY AND NORTHWESTERN FAYETTE COUNTIES THROUGH 945
PM EDT...

At 913 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Summersville to Gauley
Bridge. Movement was northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Summersville, Montgomery, Ansted, Smithers, Gauley Bridge, Pratt,
Hawks Nest State Park, Widen, Bickmore, Muddlety, Indore, Swiss,
Bentree, Calvin, Kesslers Cross Lanes, Drennan, Pond Gap, Canvas, and
Mount Nebo.

This includes Route 19 between mile markers 30 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3851 8082 3825 8146 3809 8117 3815 8091
      3835 8068
TIME...MOT...LOC 0113Z 120DEG 23KT 3836 8077 3816 8118

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JMC
Local storm report, Jun 26, 9:26 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
926 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     Flash Flood      5 SSW Glasgow           38.14N 81.45W
06/26/2025                   Kanawha            WV   911 Call Center

            Metro 911 reports high water on Interstate
            77 at the bottom of the hill near Giles,
            near milepost 77.

&&

FMK
Local storm report, Jun 26, 9:30 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
930 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Flash Flood      2 SE Chesapeake         38.20N 81.50W
06/26/2025                   Kanawha            WV   911 Call Center

            Flooding reported along US-60 between
            Diamond and Shrewsbury.

&&

FMK
Local storm report, Jun 26, 9:31 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
931 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     Flash Flood      1 WNW Montgomery        38.18N 81.33W
06/26/2025                   Kanawha            WV   911 Call Center

            Flooding reported on First Avenue in
            Montgomery.

&&

FMK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:02 PM EDTFlash Flood WarningRLXBoone, Lincoln3 hr
Jun 26, 8:15 PM EDTSpecial Weather StatementRLXKanawha30 min
Jun 26, 8:20 PM EDTSpecial Weather StatementRLXWayne25 min
Jun 26, 8:39 PM EDTFlash Flood WarningRLXBoone, Fayette, Kanawha, Raleigh5 hr
Jun 26, 9:13 PM EDTSpecial Weather StatementRLXNicholas32 min
Jun 26, 10:06 PM EDTSpecial Weather StatementRLXBraxton24 min
Jun 26, 10:29 PM EDTSpecial Weather StatementRLXBraxton31 min
Jun 26, 10:43 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Upshur, Webster32 min
Jun 26, 11:00 PM EDTFlash Flood WarningRLXUpshur6 hr
Jun 26, 11:04 PM EDTFlash Flood WarningRLXBraxton, Lewis, Randolph, Upshur, Webster3 hr
Jun 26, 11:35 PM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor, Upshur3 hr
Jun 26, 11:55 PM EDTFlash Flood WarningRLXBraxton, Gilmer, Lewis, Upshur3 hr
Jun 27, 10:56 AM EDTFlood WatchRLXBarbour, Braxton, Clay, Doddridge, Fayette, Gilmer and 9 more13 hr
Jun 27, 1:59 PM EDTSpecial Weather StatementRLXRaleigh31 min
Jun 27, 3:26 PM EDTSpecial Weather StatementRLXSummers64 min
Jun 27, 3:30 PM EDTSevere Thunderstorm WarningRLXRaleigh30 min
Jun 27, 4:10 PM EDTFlash Flood WarningRLXRaleigh3 hr
Jun 27, 4:33 PM EDTFlash Flood WarningRLXPocahontas, Randolph3 hr
Jun 27, 4:56 PM EDTSpecial Weather StatementRLXRandolph34 min
Jun 27, 5:23 PM EDTSpecial Weather StatementRLXLogan37 min
Jun 27, 6:53 PM EDTFlash Flood WarningRLXPocahontas2 hr
Jun 27, 7:21 PM EDTSpecial Weather StatementRLXBraxton39 min

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.